Toggle Main Menu Toggle Search

Open Access padlockePrints

Galactic dynamos supported by magnetic helicity fluxes

Lookup NU author(s): Professor Anvar Shukurov, Kumanan Subramaniam

Downloads


Abstract

We present a simple semi-analytical model of non-linear, mean field galactic dynamos and use it to study the effects of various magnetic helicity fluxes. The dynamo equations are reduced using the 'no-z' approximation to a non-linear system of ordinary differential equations in time; we demonstrate that the model reproduces accurately earlier results, including those where non-linear behaviour is driven by a magnetic helicity flux. We discuss the implications and interplay of two types of magnetic helicity flux, one produced by advection (e.g. due to the galactic fountain or wind) and the other, arising from anisotropy of turbulence as suggested by Vishniac & Cho. We argue that the latter is significant if the galactic differential rotation is strong enough: in our model, for R-omega


Publication metadata

Author(s): Sur S, Shukurov A, Subramanian K

Publication type: Article

Publication status: Published

Journal: Monthly Notices of the Royal Astronomical Society

Year: 2007

Volume: 377

Issue: 2

Pages: 874-882

ISSN (print): 0035-8711

ISSN (electronic): 1365-2966

Publisher: Wiley-Blackwell

URL: http://dx.doi.org/10.1111/j.1365-2966.2007.11662.x

DOI: 10.1111/j.1365-2966.2007.11662.x


Altmetrics

Altmetrics provided by Altmetric


Actions

Find at Newcastle University icon    Link to this publication


Share